Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Mar 6, 2011, 10:05 AM EST for Allegheny County, Westmoreland County, Pennsylvania. It took effect at Mar 7, 2011, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 10:05 AM EST (15:05 UTC)
- In effect from
- Mar 7, 2011, 7:00 AM EST
- Expired
- Mar 7, 2011, 4:56 AM EST
- In force
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
Counties Allegheny County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 45 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allegheny River at Natrona Lock and Dam (NATP1). The gauge peaked at 20.57 ft at Mar 7, 2011, 12:00 AM EST.
- Action stage
- 17.2 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03049500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
740 WGUS41 KPBZ 061505 FLWPBZ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1005 AM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... ALLEGHENY RIVER AT RIMER AFFECTING ARMSTRONG AND CLARION COUNTIES ALLEGHENY RIVER AT MOSGROVE AFFECTING ARMSTRONG COUNTY ALLEGHENY RIVER AT NATRONA AFFECTING ALLEGHENY AND WESTMORELAND COUNTIES ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY .A GENERAL 1.50 TO 2.00 INCHES OF RAIN FELL ACROSS MUCH OF NORTHWEST PENNSYLVANIA AND WILL PRODUCE MINOR FLOODING ON THE ALLEGHENY RIVER AT LOCK 9 RIMER...LOCK 8 MOSGROVE...LOCK 4 NATRONA...AND CW BILL YOUNG LOCK AND DAM. THESE LOCATIONS WILL RISE ABOVE FLOOD STAGE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC003-031-062305- /O.NEW.KPBZ.FL.W.0011.110307T0000Z-110307T1800Z/ /RMRP1.1.ER.110307T0000Z.110307T0600Z.110307T1200Z.UU/ 1005 AM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE ALLEGHENY RIVER AT RIMER. * FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SUNDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 19.2 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 19.0 FEET...LOCK WALLS OVERTOPPED. $$ PAC003-062305- /O.NEW.KPBZ.FL.W.0012.110306T2300Z-110307T1600Z/ /MOSP1.1.ER.110306T2300Z.110307T0600Z.110307T1000Z.NO/ 1005 AM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE ALLEGHENY RIVER AT MOSGROVE. * FROM THIS EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM SUNDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 19.4 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 20.0 FEET...WATER BEGINS TO RISE ON TO THE ROAD ALONG THE RIVER IN TEMPLETON PA. $$ PAC003-129-062305- /O.NEW.KPBZ.FL.W.0013.110307T0500Z-110308T0800Z/ /NATP1.1.ER.110307T0500Z.110307T1800Z.110308T0200Z.NO/ 1005 AM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE ALLEGHENY RIVER AT NATRONA. * FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM SUNDAY THE STAGE WAS 17.4 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 22.2 FEET BY EARLY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY EVENING. * IMPACT...AT 21.5 FEET...THE NATRONA WATER COMPANY IS AFFECTED. $$ PAC003-062305- /O.NEW.KPBZ.FL.W.0014.110307T0100Z-110308T1400Z/ /ACMP1.1.ER.110307T0100Z.110307T1800Z.110308T0800Z.NO/ 1005 AM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE ALLEGHENY RIVER AT CW BILL YOUNG DAM. * FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM SUNDAY THE STAGE WAS 15.5 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 18.3 FEET BY EARLY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 18.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE. $$
3 follow-up statements
945 WGUS81 KPBZ 070202 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 902 PM EST SUN MAR 6 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY ALLEGHENY RIVER AT MOSGROVE AFFECTING ARMSTRONG COUNTY ALLEGHENY RIVER AT NATRONA AFFECTING ALLEGHENY AND WESTMORELAND COUNTIES ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY CLARION RIVER AT COOKSBURG AFFECTING CLARION...FOREST AND JEFFERSON COUNTIES . MINOR FLOODING IS OCCURRING OR IS IN THE FORECAST OVERNIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC003-071002- /O.EXT.KPBZ.FL.W.0015.110307T1200Z-110307T1800Z/ /PTTP1.1.ER.110307T1200Z.110307T1200Z.110307T1200Z.NO/ 902 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT PITTSBURGH. * FROM MONDAY MORNING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM SUNDAY THE STAGE WAS 21.8 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 25.0 FEET...THE PARKWAY CENTRAL IS CLOSED BY FLOODING $$ PAC003-071002- /O.EXT.KPBZ.FL.W.0012.000000T0000Z-110307T1400Z/ /MOSP1.1.ER.110306T2350Z.110307T0600Z.110307T0800Z.NO/ 902 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT MOSGROVE. * AT 8:45 PM SUNDAY THE STAGE WAS 19.0 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CONTINUE TO RISE TO NEAR 19.1 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY. * IMPACT...AT 20.0 FEET...WATER BEGINS TO RISE ON TO THE ROAD ALONG THE RIVER IN TEMPLETON PA. $$ PAC003-129-071002- /O.EXT.KPBZ.FL.W.0013.110307T1200Z-110307T1800Z/ /NATP1.1.ER.110307T1200Z.110307T1200Z.110307T1200Z.NO/ 902 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT NATRONA. * FROM MONDAY MORNING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM SUNDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY MORNING. * IMPACT...AT 21.0 FEET...LOCK WALLS OVERTOPPED. $$ PAC003-071002- /O.EXT.KPBZ.FL.W.0014.000000T0000Z-110308T0800Z/ /ACMP1.1.ER.110307T0128Z.110307T1200Z.110308T0200Z.NO/ 902 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT CW BILL YOUNG DAM. * AT 8:15 PM SUNDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CONTINUE TO RISE TO NEAR 17.6 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY LATE EVENING. * IMPACT...AT 17.7 FEET...BASEMENT FLOODING BEGINS IN NEW KENSINGTON. $$ PAC031-053-065-071002- /O.EXT.KPBZ.FL.W.0010.000000T0000Z-110307T1400Z/ /COKP1.1.ER.000000T0000Z.110306T2145Z.110307T0800Z.NO/ 902 PM EST SUN MAR 6 2011 THE FLOOD WARNING CONTINUES FOR THE CLARION RIVER AT COOKSBURG. * AT 7:30 PM SUNDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY. * IMPACT...AT 14.0 FEET...ABOUT 1 FOOT OF WATER COVERS RIVER ROAD NEAR THE COOK FOREST STATE PARK OFFICE $$
491 WGUS81 KPBZ 070910 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EST MON MAR 7 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA.. OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY ALLEGHENY RIVER AT NATRONA AFFECTING ALLEGHENY AND WESTMORELAND COUNTIES ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY . MINOR FLOODING IS OCCURRING OR IS IN THE FORECAST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC003-071710- /O.CON.KPBZ.FL.W.0015.110307T1200Z-110307T1800Z/ /PTTP1.1.ER.110307T1200Z.110307T1200Z.110307T1200Z.NO/ 410 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT PITTSBURGH. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 24.1 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS MORNING. * IMPACT...AT 25.0 FEET...THE PARKWAY CENTRAL IS CLOSED BY FLOODING $$ PAC003-129-071710- /O.CON.KPBZ.FL.W.0013.110307T1200Z-110307T1800Z/ /NATP1.1.ER.110307T1200Z.110307T1200Z.110307T1200Z.NO/ 410 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT NATRONA. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 AM MONDAY THE STAGE WAS 20.4 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS MORNING. * IMPACT...AT 21.0 FEET...LOCK WALLS OVERTOPPED. $$ PAC003-071710- /O.CON.KPBZ.FL.W.0014.000000T0000Z-110308T0800Z/ /ACMP1.1.ER.110307T0137Z.110307T1200Z.110308T0200Z.NO/ 410 AM EST MON MAR 7 2011 THE FLOOD WARNING CONTINUES FOR THE ALLEGHENY RIVER AT CW BILL YOUNG DAM. * AT 3:15 AM MONDAY THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 17.7 FEET...BASEMENT FLOODING BEGINS IN NEW KENSINGTON. $$
180 WGUS81 KPBZ 070956 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 456 AM EST MON MAR 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... ALLEGHENY RIVER AT NATRONA AFFECTING ALLEGHENY AND WESTMORELAND COUNTIES . RUNOFF FROM YESTERDAY'S RAINFALL HAS ENDED...WHICH IS ALLOWING RIVER LEVELS TO FALL. LEVELS WILL CONTINUE TO FALL THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && PAC003-129-071026- /O.CAN.KPBZ.FL.W.0013.000000T0000Z-110307T1800Z/ /NATP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 456 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE ALLEGHENY RIVER AT NATRONA. * AT 4:15 AM MONDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 20.6 FEET. THE RIVER WILL CONTINUE TO FALL TO 18.2 FEET BY TOMORROW MORNING. * IMPACT...AT 21.0 FEET...LOCK WALLS OVERTOPPED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 4:05 AM EST, 6 hours earlier.
Area forecast discussion, Mar 6, 4:05 AM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EST SUN MAR 6 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES TODAY
WITH MIXED PRECIPITATION EARLY THIS MORNING BEFORE CHANGING TO ALL
SNOW BY LATE MORNING. SNOW WILL DIMINISH THIS EVENING. IT WILL BE
DRY MONDAY WITH TEMPERATURES BECOMING SEASONAL BY TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT APPROACHING THE RIDGES AT 09Z WITH SHARP TEMPERATURE
GRADIENT WEST TO EAST ACROSS REGION. PRECIPITATION HAS MIXED TO
SNOW AT KZZV WITH MIXED PRECIP INTO NORTHWEST PA. RAIN ELSEWHERE
WILL MIX WITH SLEET AND FREEZING RAIN FOR A TIME BEFORE
TRANSITIONING TO SNOW AS LAST SURFACE WAVE TREKS UP THE EASTERN
SEABOARD. PREVIOUS ADVISORY IN THE NORTH LEFT AS IS WITH HIGHEST
SNOW ACCUMULATION NORTH OF I-80. OUTSIDE OF ADVISORIES A GENERAL 1
TO 3 INCHES OF SNOW EXPECTED AND WITH FALLING TEMPERATURES SOME
ICING CONDITIONS AND SPS ISSUED TO HIGHLIGHT THIS. FLOOD WATCH
CONTINUED FOR THE RIDGES THIS MORNING AS LAST SLUG OF RAIN MOVES
NORTH WITH FRONT AND SURFACE WAVE. SNOW WILL DIMINISH THIS
EVENING WITH A LIGHT ADDITIONAL ACCUMULATION IN THE RIDGES.
TEMPERATURES WELL BELOW NORMAL THROUGH TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
HIGH PRESSURE RIDGE WILL EXTEND SOUTH FROM ONTARIO THROUGH PERIOD.
WITH WEATHER QUIET INTO TUESDAY. EXPECT SLIGHTLY BELOW NORMAL
TEMPERATURES FOR MONDAY...WITH TEMPERATURES SLIGHTLY ABOVE NORMAL
ON TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NEXT SYSTEM APPROACHING FROM THE WESTERN GREAT LAKES WILL WILL
ENTER THE AREA WEDNESDAY...LINGERING THROUGH THURSDAY NIGHT.
MODELS DIFFER ON THE PARTICULARS...BUT A COMMON THREAD IS TO PLACE
THE GREATEST LIFT/MOISTURE ACROSS THE REGION WEDNESDAY
NIGHT/THURSDAY. THUS...WILL USE LIKELY POPS FOR THOSE
PERIODS...WITH CHANCE POPS WEDNESDAY AND THURSDAY NIGHT INTO
FRIDAY. COOLER AIR WILL BUILD IN BEHIND THE FRONT
THURSDAY/FRIDAY...WITH MOST OF THE PRECIP SNOW OR A RAIN/SNOW MIX
BY THURSDAY NIGHT. MAINLY DRY CONDITIONS ARE EXPECTED LATE FRIDAY
THROUGH SATURDAY AS THE SYSTEM EXITS AND ZONAL FLOW BUILDS IN.
ABOVE NORMAL TEMPERATURES WILL PREVAIL TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT IN ADVANCE OF THE COLD FRONT...COOLING TO BELOW
NORMAL IN THE WAKE OF THE FRONT FOR THURSDAY INTO NEXT WEEKEND.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
DIFFICULT FORECAST WITH LOW CONFIDENCE AS SLOW MOVING FRONT WILL
PROVIDE IFR RESTRICTIONS AND A CHANGE OVER FROM LIGHT RAIN TO LIGHT
SNOW. EXACT TIMING OF THE CHANGE OVER IS DIFFICULT AS MODELS ARE
SHOWING A SECOND WAVE DEVELOPING ALONG THE FRONT AND MOVING NE. THIS
WAVE, WILL TEMPORARILY IMPEDE THE EASTWARD MOVEMENT OF THE FRONT.
THIS IMPEDANCE WILL ALSO SLOW THE COLDER AIR AND THUS THE CHANGE
OVER. WILL GO WITH A GENERAL HIGH IFR TO LOW MVFR CIG FORECAST
TODAY. THIS FORECAST WILL REQUIRE MUCH TWEAKING AS THE DAY
PROGRESSES. FOR VIS, WILL BEGIN WITH A HIGH MVFR TO VFR FORECAST BUT
THIS TOO WILL QUICKLY DETERIORATE TOWARD DAWN. EXPECT A PERIOD OF
IFR VIS IN SNOW THIS MORNING AND AFTERNOON FOLLOWING THE CHANGE
OVER. BEHIND THE BOUNDARY, WINDS WILL BE OUT OF THE NORTH WITH GUSTS
TO 20KTS, AHEAD OF THE FRONT EXPECT SOUTHWEST WINDS OF THE SAME
SPEEDS.
THE NEXT QUESTION BECOMES, HOW FAST TO END THE SNOW AND IMPROVE
CIGS. FOR NOW WILL BE A BIT PESSIMISTIC. IN THE FAR WEST VIS AND CIG
WILL IMPROVE DURING THE MORNING, HOWEVER ACROSS THE REST OF THE
PORTS, WILL HANG ON TO SNOW AND LOW CLOUDS AT LEAST INTO THE LATE
AFTERNOON OR EVE HOURS. THIS TOO WILL REQUIRE ADJUSTMENTS.
MAINLY VFR CONDITIONS ARE EXPECTED MONDAY THROUGH TUESDAY NIGHT
WITH BUILDING HIGH PRESSURE. THE NEXT LOW IS PROGGED TO AFFECT
THE REGION WEDNESDAY AND THURSDAY BRINGING PERIODS OF RAIN.
&&
.HYDROLOGY...
WITH WIDESPREAD RAINFALL HAVING OCCURRED DURING THE LAST 24 HOURS
AND CONTINUING FOR THE NEXT 24 HOURS...RIVER FLOOD WATCHES CONTINUE
FOR SOME LOCATIONS AND HAVE BEEN CANCELLED FOR OTHERS AS RAINFALL
BASIN AVERAGE HAS BEEN SOMEWHAT BELOW PREVIOUS FORECASTS. MOST
CRESTS ARE EXPECTED TO HAPPEN BETWEEN MONDAY AFTERNOON AND TUESDAY
AFTERNOON.
A FLOOD WARNING CONTINUES FOR THE TUSCARAWAS RIVER AT NEW
PHILADELPHIA, A FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT
COSHOCTON, AND A FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER AT
PITTSBURGH AFFECTING ALLEGHENY COUNTY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR MDZ001.
OH...NONE.
PA...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR PAZ007>009-013>016.
FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR PAZ023-073>076.
WV...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR WVZ021>023-041.
&&Hazardous weather outlook, Mar 6, 4:15 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 415 AM EST SUN MAR 6 2011 OHZ041-050-PAZ020>022-029-031-WVZ001>004-012-070915- COLUMBIANA-JEFFERSON OH-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 415 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A MIXTURE OF SNOW...FREEZING RAIN AND RAIN WILL QUICKLY BECOME ALL SNOW EARLY THIS MORNING. SNOW WILL ACCUMULATE 1 TO 3 INCHES BEFORE ENDING THIS AFTERNOON. TEMPERATURES WILL FALL INTO THE UPPER 20S... MEANING UNTREATED SURFACES WILL BECOME SNOW COVERED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-070915- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- 415 AM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FREEZING RAIN AND SNOW WILL BECOME ALL SNOW EARLY THIS MORNING. SNOW WILL ACCUMULATE 2 TO 5 INCHES. TEMPERATURES WILL FALL INTO THE MID TO UPPER 20S...MEANING UNTREATED SURFACES WILL BECOME SNOW COVERED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ023-073>076-WVZ021>023-041-070915- GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- 415 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. PERIODS OF RAIN WILL CONTINUE THROUGH THE MORNING HOURS. THE RAIN WILL BRIEFLY BECOME FREEZING RAIN BEFORE CHANGING TO SNOW BY LATE MORNING. BEFORE THE CHANGE OVER OCCURS...ANOTHER ONE-HALF INCH TO ONE INCH OF ADDITIONAL RAIN IS POSSIBLE. THIS COULD LEAD TO FLOODING ACROSS THE AREA. FOLLOWING THE CHANGE OVER...SNOW MAY ACCUMULATE 1 TO 2 INCHES AS TEMPERATURES FALL INTO THE UPPER 20S. ANY UNTREATED SURFACES WILL BECOME SNOW COVERED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-040-048-049-057>059-068-069-070915- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT- NOBLE-MONROE- 415 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SNOW MAY ACCUMULATE 1 TO 3 INCHES BEFORE ENDING THIS MORNING. TEMPERATURES WILL FALL INTO THE UPPER 20S...MEANING UNTREATED SURFACES WILL BECOME SNOW COVERED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 6, 6:38 AM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 638 AM EST SUN MAR 6 2011 PAZ021>023-029-031-073-075-WVZ002>004-012-021-022-061345- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...POINT MARION...WEIRTON...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 638 AM EST SUN MAR 6 2011 ...PERIOD OF FREEZING RAIN AND SLEET... A PERIOD OF FREEZING RAIN AND SLEET IS EXPECTED BEFORE THE PRECIPITATION CHANGES TO ALL SNOW. THE PRECIPITATION WILL BE LIGHT...BUT AS TEMPERATURES CONTINUE TO FALL...A LIGHT GLAZING OF ICE OR ACCUMULATION OF SLEET IS POSSIBLE. THIS WILL CAUSE UNTREATED SURFACES TO BECOME ICY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:50 PM EST | Winter Weather Advisory | PBZ | Butler, Clarion, Forest, Jefferson, Lawrence, Mercer and 1 more | 19 hr |
| Mar 6, 6:58 AM EST | River Flood Warning | PBZ | Clarion, Forest, Jefferson | 21 hr |
| Mar 6, 10:05 AM EST | River Flood Warning | PBZ | Allegheny, Clarion | 18 hr |
| Mar 6, 10:05 AM EST | River Flood Warning | PBZ | Allegheny | 18 hr |
| Mar 6, 10:05 AM EST | River Flood Warning | PBZ | Allegheny | 23 hr |
| Mar 6, 12:36 PM EST | Areal Flood Warning | PBZ | Forest | 8 hr |
| Mar 6, 2:41 PM EST | Winter Weather Advisory | PBZ | Fayette, Westmoreland | 6 hr |
| Mar 6, 3:24 PM EST | River Flood Warning | PBZ | Allegheny | 17 hr |
| Mar 6, 5:37 PM EST | Special Weather Statement | PBZ | Westmoreland | 113 min |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.